Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 283, NWS Jackson, KY

September 26, 20116 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Sep 26, 2011, 11:24 AM EDT for 6 counties in Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2011, 11:24 AM EDT (15:24 UTC)
Expired
Sep 26, 2011, 12:00 PM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Breathitt County, KY, Lee County, KY, Magoffin County, KY, Morgan County, KY, Owsley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 15 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WUUS53 KJKL 261524
SVRJKL
KYC025-129-153-175-189-237-261600-
/O.NEW.KJKL.SV.W.0283.110926T1524Z-110926T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1124 AM EDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTH CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL NOON EDT

* AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WIDECREEK...OR 9 MILES WEST
  OF JACKSON...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...SALYERSVILLE...FLAT...YEADON...WAR CREEK...GENTRY...
  ELKATAWA...LAWSON...VORTEX...PENCE...BETHANY...LANE...FROZEN
  CREEK...HOLLONVILLE...INVERNESS...FIVEMILE...WILHURST...BAPTIST...
  SEWELL AND NOCTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3795 8318 3767 8297 3742 8366 3763 8371
TIME...MOT...LOC 1524Z 239DEG 32KT 3760 8352
WIND...HAIL 60MPH <.50IN

$$

BECKER
3 follow-up statements
224 
WWUS53 KJKL 261536
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1136 AM EDT MON SEP 26 2011

KYC129-189-261546-
/O.CAN.KJKL.SV.W.0283.000000T0000Z-110926T1600Z/
OWSLEY KY-LEE KY-
1136 AM EDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND NORTHEASTERN
OWSLEY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF OWSLEY AND LEE 
COUNTIES.

LAT...LON 3755 8349 3773 8354 3795 8318 3767 8297
      3764 8304
TIME...MOT...LOC 1536Z 239DEG 32KT 3764 8339

$$

KYC025-153-175-237-261600-
/O.CON.KJKL.SV.W.0283.000000T0000Z-110926T1600Z/
MAGOFFIN KY-MORGAN KY-WOLFE KY-BREATHITT KY-
1136 AM EDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BREATHITT...EASTERN WOLFE...SOUTH CENTRAL MORGAN AND NORTHERN
MAGOFFIN COUNTIES UNTIL NOON EDT...

AT 1131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LAWSON...OR 5 MILES NORTHWEST OF
JACKSON...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SALYERSVILLE...MALAGA...TRENT...SIMPSON...LEXIE...MOCT...TAULBEE...
  ROCK LICK...UPPER GILMORE...HAZEL GREEN...GILMORE...SHOCKEY...
  ROSEFORK...LOWER GILMORE...DAYSBORO...LEE CITY...MOUNTAIN VALLEY...
  HELECHAWA...BAYS AND BELKNAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND BRIEF VERY HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3755 8349 3773 8354 3795 8318 3767 8297
      3764 8304
TIME...MOT...LOC 1536Z 239DEG 32KT 3764 8339
WIND...HAIL 60MPH <.50IN

$$

PELTON
460 
WWUS53 KJKL 261547
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1147 AM EDT MON SEP 26 2011

KYC025-153-175-237-261600-
/O.CON.KJKL.SV.W.0283.000000T0000Z-110926T1600Z/
MAGOFFIN KY-MORGAN KY-WOLFE KY-BREATHITT KY-
1147 AM EDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BREATHITT...EAST CENTRAL WOLFE...SOUTH CENTRAL MORGAN AND
NORTHWESTERN MAGOFFIN COUNTIES UNTIL NOON EDT...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PANAMA TO CANEY TO MOUNTAIN VALLEY...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  SALYERSVILLE...LEWIS...CUTUNO...NETTY...HOLLIDAY...DALE...WELL
  STATION...LYKINS...MALONE...EPSON...INDEX...SEILTZ...GORDON FORD...
  HARPER...HAGER...WILLIAMS...WHITE OAK...BETHANNA...COTTLE AND
  FRITZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND BRIEF VERY HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. 

&&

LAT...LON 3771 8309 3764 8334 3779 8344 3795 8318
      3774 8303
TIME...MOT...LOC 1546Z 238DEG 37KT 3787 8329 3781 8324
          3768 8325
WIND...HAIL 60MPH <.50IN

$$

PELTON
183 
WWUS53 KJKL 261601
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1201 PM EDT MON SEP 26 2011

KYC025-153-175-237-261612-
/O.EXP.KJKL.SV.W.0283.000000T0000Z-110926T1600Z/
MAGOFFIN KY-MORGAN KY-WOLFE KY-BREATHITT KY-
1201 PM EDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREATHITT...EAST
CENTRAL WOLFE...SOUTH CENTRAL MORGAN AND NORTHWESTERN MAGOFFIN
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3771 8309 3764 8334 3779 8344 3795 8318
      3774 8303
TIME...MOT...LOC 1547Z 238DEG 37KT 3786 8326 3780 8322
          3767 8323

$$

PELTON!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 11:19 AM EDT, 5 minutes earlier.

Area forecast discussion, Sep 26, 11:19 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1119 AM EDT MON SEP 26 2011

.SHORT TERM.../THE REST OF TODAY/...UPDATED

UPDATED THE FORECAST TO CANCEL THE TORNADO WATCH AND TO MAKE MINOR
TWEAKS TO THE FORECAST. DUE TO A COMPUTER GLITCH...HAVE BEEN HAVING
PROBLEMS ACTUALLY PUTTING OUT A END TO THE TORNADO WATCH. WE ARE
ACTIVELY TRYING TO RECTIFY THE SITUATION. THE STORMS THIS MORNING HAD
VERY GOOD CIRCULATION SIGNATURES...BUT THERE WERE NO CONFIRMED
TORNADOES AND ONLY ONE REPORT OF ANY LIMBS DOWN. WILL BE KEEPING AN
EYE ON THE STORMS TO SEE IF THERE IS ANY DEVELOPMENT LATER TODAY WHEN
THERE IS SOME ADDITIONAL HEATING ADDED TO THE MIX.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

THE ZONE FORECAST PRODUCT AND HAZARDOUS WEATHER OUTLOOK HAVE BOTH BEEN
UPDATED TO REFLECT THE ISSUANCE OF TORNADO WATCH 856. THE WATCH IS
CURRENTLY IN EFFECT UNTIL 1 PM EDT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY/

THE VARIOUS SHORT TERM MODELS...NAM12...SREF...GFS...AND
CANADIAN...ALL STILL IN GOOD AGREEMENT WITH THE CURRENT WEATHER
PATTERN...AND HOW THIS PATTERN WILL EVOLVE OVER THE NEXT 24-36 HOURS.
A LINE OF SHOWERS AND THUNDERSTORMS WAS ONGOING ACROSS CENTRAL
KENTUCKY...SOUTHEASTERN INDIANA...AND EASTERN OHIO. THIS LINE AS A
WHOLE WILL CONTINUE TO MOVE SLOWLY EASTWARD DURING THE DAY TODAY.
INDIVIDUAL STORMS HAVE BEEN MOVING FROM SOUTHWEST TO NORTHEAST. AS A
RESULT OF THESE TWO MODES OF MOTION...THE LINE OVERALL IS MOVING ONLY
VERY SLOWLY TO THE EAST. A STRONG 40-50 KT LOW LEVEL JET...WILL
CREATE THE POTENTIAL FOR A FEW STRONG WIND GUSTS TO DESCEND TO THE
SURFACE IN THE DOWNDRAFTS OF THE STRONGER THUNDERSTORMS FROM EARLY
THIS MORNING THROUGH EARLY THIS AFTERNOON. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE DUE TO SLOW STORM MOVEMENT...AND THE MOVEMENT
OF MULTIPLE SHOWERS AND STORMS OVER THE SAME AREAS. GENERAL RAINFALL
AMOUNTS WILL BE AROUND THREE QUARTERS OF AN INCH...WITH HIGHER
AMOUNTS POSSIBLE NORTH OF THE MOUNTAIN PARKWAY. WITH THE AMOUNT OF
MODEL AGREEMENT...THE OVERALL FORECAST WAS ONLY MODIFIED SLIGHTLY.
THE PRIMARY CHANGE WAS TO THE TIMING OF PRECIPITATION ONSET TODAY.
WITH THE SLOW SYSTEM AND CONVECTIVE LINE MOVEMENT...DECIDE TO SLOW
DOWN INITIAL PRECIPITATION ONSET BY AND HOUR OR TWO IN THE WESTERN
COUNTIES OF THE FORECAST AREA. ALSO KEPT PRECIPITATION IN THE EASTERN
COUNTIES AN HOUR OR TWO LONGER.

THE TEMPERATURE AND DEW POINTS WERE ALSO IN GOOD SHAPE...WITH ONLY
MINOR TWEAKS NEEDED HERE AND THERE. THE WIND FORECAST WAS ADJUSTED
TOWARD A COMBINATION OF OBSERVED TRENDS AND THE LATEST SREF MODEL
DATA. THIS PRODUCED A UNIFORM AND ACCURATE WIND FIELD FOR TODAY AND
TOMORROW. WIDESPREAD LOW AND MIDDLE LEVEL CLOUD COVER WILL PERSIST
ACROSS THE AREA THROUGH WEDNESDAY...AS SUGGESTED IN THE LATEST MODEL
TIME HEIGHT CROSS SECTIONS AND MOS DATA...AS AN UPPER LEVEL AREA OF
LOW PRESSURE SPINS SLOWLY EASTWARD ACROSS THE GREAT LAKES.

.LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/

THERE IS VERY GOOD AGREEMENT BETWEEN THE 00Z RUNS OF THE ECMWF AND
GFS UNTIL THE WEEKEND...WHEN DIFFERENCES BECOME MORE APPARENT. EVEN
DURING THE WEEKEND...THE DIFFERENCES DO NOT APPEAR TO HAVE MUCH
IMPLICATION FOR THE LOCAL AREA...WITH THE EFFECTS BEING MORE
IMPORTANT ELSEWHERE.

THE PERIOD STARTS WITH A SLOW MOVING...LONG LIVED BUT WEAKENING UPPER
LOW OVER THE GREAT LAKES. ITS PROXIMITY WILL RESULT IN AN ONGOING
POSSIBILITY OF SHOWERS WEDNESDAY NIGHT. A STRONG UPPER LEVEL IMPULSE
IN THE WESTERLIES WILL BE DIVING ESE TOWARD THE GREAT LAKES WEDNESDAY
NIGHT. AS IT APPROACHES THE GREAT LAKES...THE OLD UPPER LOW WILL BE
ABSORBED BACK INTO THE WESTERLIES AND KICKED OUT TO THE NE. THE NEW
IMPULSE WILL BRING A SURGE OF COLD AIR AT THE SURFACE...WITH THE COLD
FRONT FORECAST TO PASS THROUGH THE LOCAL AREA ON THURSDAY NIGHT.
MOISTURE WILL BE VERY LIMITED...BUT MODELS SQUEEZE OUT SOME LIGHT
RAIN...AND A 20-30 PERCENT POP WILL BE USED.

BEHIND THE FRONT...STRONG HIGH PRESSURE WILL SLOWLY MOVE SE FROM THE
NORTHERN PLAINS...REACHING THE OHIO VALLEY ON SUNDAY. IT IS EXPECTED
TO BRING FAIR BUT CHILLY WEATHER TO THE FORECAST AREA FRIDAY THROUGH
SUNDAY. THE UPPER LEVEL TROUGH RESPONSIBLE FOR THE COLD AIR WILL
DEEPEN OVER THE EASTERN CONUS AND SHOULD FORM ANOTHER CLOSED LOW
DURING THE WEEKEND. THE ECMWF AND SOME MEMBERS OF THE GFS ENSEMBLE
FORM THIS SYSTEM OVER THE MID ATLANTIC STATES...WHILE THE
OPERATIONAL GFS SHOWS IT OVER THE GULF OF MAINE. THE FURTHER SW
SOLUTIONS RESULT IN SHOWERS AS CLOSE AS WV ON SUNDAY. SHOULD THIS
UPPER LOW END UP BEING SLIGHTLY FURTHER WEST OF THE ECMWF...LOW POPS
WOULD NEED TO BE CONSIDERED. HOWEVER...AT THE PRESENT TIME THE POP IS
TOO LOW TO WARRANT MENTION IN THE FORECAST FOR SUNDAY.
&&

.AVIATION.../12Z TO 12Z/

A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECTING LOZ AND SME BY 13
OR 14Z THIS MORNING...AND JKL BY 15Z. SOME OF THE STRONGER
THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY
RAINFALL. THE PRIMARY AVIATION CONCERNS THROUGH EARLY LATE THIS
AFTERNOON WILL BE THE THUNDERSTORMS AND THEIR ASSOCIATED TURBULENT
WINDS AND LIGHTNING. THE STRONG COLD FRONT THAT IS PRODUCING THE
SHOWERS AND STORMS WILL ALSO MOVE ACROSS THE AREA TODAY. ONCE THE
FRONT HAS PASSED BY TO THE EAST...WINDS WILL SHIFT TO THE WEST AND
COULD BE GUSTY FOR A BIT JUST AHEAD OF AND BEHIND THE FRONT...WITH
GUSTS REACHING 20-25 MPH AT TIMES THROUGHOUT THE DAY. MVFR CONDITIONS
WILL BE POSSIBLE WITH ANY THUNDERSTORMS DUE TO HEAVY RAIN AND LOW
LEVEL CLOUD COVER.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 PM EDT THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-080-084>086-108-111-114-116.

&&

SHORT TERM...AR
LONG TERM....HAL
AVIATION...JJ
Hazardous weather outlook, Sep 26, 10:45 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1045 AM EDT MON SEP 26 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271745-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1045 AM EDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGHOUT THE DAY
TODAY. A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF STORM DAMAGE TO
THEIR LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE IN
JACKSON KY.

AR/JP

In the hours before

Special weather statement, Sep 26, 8:10 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
810 AM EDT MON SEP 26 2011

KYZ044-050-051-261245-
MONTGOMERY-BATH-FLEMING-
810 AM EDT MON SEP 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 845
AM EDT MONDAY MORNING...

   NORTHWESTERN MONTGOMERY...
   NORTHWESTERN BATH AND
   NORTHWESTERN FLEMING.

AT 810 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SIDEVIEW...OR
8 MILES NORTHEAST OF WINCHESTER...MOVING NORTHEAST AT 60 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STOOPS AROUND
815 AM EDT...BETHEL AROUND 820 AM EDT...SHERBURNE AROUND 825 AM
EDT...CRAINTOWN AROUND 830 AM EDT...FLEMINGSBURG AROUND 835 AM EDT...

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEASTERN KENTUCKY.

JACOBSON
Special weather statement, Sep 26, 8:58 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
858 AM EDT MON SEP 26 2011

KYZ050-058-059-261330-
MONTGOMERY-POWELL-ESTILL-
858 AM EDT MON SEP 26 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 930
AM EDT MONDAY MORNING...

   SOUTHEASTERN MONTGOMERY...
   NORTHWESTERN POWELL AND
   NORTHWESTERN ESTILL.

AT 858 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOX...OR 8
MILES NORTHWEST OF IRVINE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SPOUT SPRINGS
AROUND 905 AM EDT...CLAY CITY AROUND 910 AM EDT...ROSSLYN AROUND 915
AM EDT...BEAN AROUND 920 AM EDT...HOPE AROUND 925 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT
LIGHTNING.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEASTERN KENTUCKY.

RAY
Special weather statement, Sep 26, 9:41 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
941 AM EDT MON SEP 26 2011

KYZ058>060-068-069-079-080-111-114-261430-
MENIFEE-POWELL-ESTILL-PULASKI-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-LEE-
941 AM EDT MON SEP 26 2011

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1030 AM EDT MONDAY MORNING...

   JACKSON...
   SOUTHWESTERN MENIFEE...
   NORTHWESTERN OWSLEY...
   POWELL...
   EAST CENTRAL PULASKI...
   EASTERN ROCKCASTLE...
   WESTERN LEE...
   ESTILL AND
   NORTHWESTERN LAUREL.

AT 940 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SHIRLEY TO CLOVER BOTTOM TO PINE HILL TO
BILLOWS...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF BEREA TO 9
MILES SOUTHEAST OF BEREA TO MOUNT VERNON TO 13 MILES WEST OF
LONDON...MOVING NORTHEAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOOD CREEK LAKE
AROUND 945 AM EDT...WINSTON AROUND 950 AM EDT...SANDHILL AROUND 955
AM EDT...HARGETT AROUND 1000 AM EDT...VAUGHNS MILL AROUND 1005 AM
EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES
OF UP TO ONE AND ONE QUARTER INCHES PER HOUR...GUSTY WINDS OF 30 TO
40 MPH...AND OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING IN THESE
AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEASTERN KENTUCKY.

PELTON
Local storm report, Sep 26, 10:06 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1006 AM EDT MON SEP 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND DMG     MORRILL                 37.52N 84.20W
09/26/2011                   JACKSON            KY   DEPT OF HIGHWAYS

            TREE LIMBS ACROSS HWY 421. HIGHWAY DEPT. CALLED OUT TO
            REMOVE.

&&

TBREWER
Special weather statement, Sep 26, 10:23 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1023 AM EDT MON SEP 26 2011

KYZ050>052-058>060-104-106-108-111-261500-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-MORGAN-WOLFE-LEE-
1023 AM EDT MON SEP 26 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1100 AM EDT MONDAY MORNING...

   MENIFEE...
   SOUTHEASTERN MONTGOMERY...
   NORTHWESTERN MORGAN...
   EASTERN POWELL...
   ROWAN...
   NORTHWESTERN WOLFE...
   NORTH CENTRAL LEE...
   SOUTHERN BATH...
   WESTERN ELLIOTT AND
   EAST CENTRAL ESTILL.

AT 1022 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAT CREEK TO LOMBARD TO PATSEY...OR ALONG A LINE
EXTENDING FROM STANTON TO 6 MILES SOUTHEAST OF STANTON TO 10 MILES
NORTH OF BEATTYVILLE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ROTHWELL AROUND
1030 AM EDT...SUDITH AROUND 1035 AM EDT...YOUNG SPRINGS AROUND 1040
AM EDT...MIDLAND AROUND 1045 AM EDT...COGSWELL AROUND 1050 AM EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES
OF UP TO ONE AND ONE QUARTER INCHES PER HOUR...GUSTY WINDS OF 30 TO
40 MPH...AND OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING IN THESE
AREAS.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:27 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan33 min
Sep 26, 8:28 AM EDTTornado WarningJKLBath, Fleming32 min
Sep 26, 9:00 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan45 min
Sep 26, 9:20 AM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan40 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.